Alert archive / North Dakota / Red Flag Warnings in 2007
Red Flag Warning 25, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Nov 12, 2007, 2:25 PM MST for 36 counties in North Dakota. It took effect at Nov 13, 2007, 4:13 AM MST. It was in force for 16 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 12, 2007, 2:25 PM MST (21:25 UTC)
- In effect from
- Nov 13, 2007, 4:13 AM MST
- Expired
- Nov 13, 2007, 8:00 PM MST
- In force
- 16 hr
- Issued by
- NWS Bismarck, ND
All 36 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Ward County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 71 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 13, 8:35 AM MST | HIGH SUST WINDS 44 | Bowman, ND | SUSTAINED WIND AT 44 MPH GUSTING TO 49 MPH |
| Nov 13, 8:54 AM MST | HIGH SUST WINDS 40 | Minot, ND | SUSTAINED WIND 40 MPH GUSTING TO 54 MPH. |
| Nov 13, 9:00 AM MST | HIGH SUST WINDS 58 | New Salem, ND | SUSTAINED WIND 58 MPH |
| Nov 13, 9:14 AM MST | NON-TSTM WND GST 63 | Parshall, ND | RAWS SITE HOTEL GUSTING TO 63 MPH |
| Nov 13, 9:16 AM MST | NON-TSTM WND GST 66 | 7 N Emmet, ND | RAWS SITE ECHO SUSTAINED WIND 41 MPH GUSTING 66 MPH. |
| Nov 13, 9:33 AM MST | HIGH SUST WINDS 41 | 6 Ese St. Anthony, ND | APRS SITE ST. ANTHONY SUSTAINED 41 MPH GUSTING 55 MPH |
| Nov 13, 10:11 AM MST | HIGH SUST WINDS 40 | 1 N Denhoff, ND | NDDOT AT DENHOFF SUSTAINED WIND 40 MPH GUSTING 50 MPH. |
| Nov 13, 10:39 AM MST | HIGH SUST WINDS 40 | Hettinger, ND | SUSTAINED WIND 40 MPH GUSTING TO 53 MPH. |
| Nov 13, 10:56 AM MST | HIGH SUST WINDS 40 | 5 S Dickinson, ND | SUSTAINED WIND 40 MPH GUSTING TO 54 MPH. |
| Nov 13, 12:24 PM MST | HIGH SUST WINDS 41 | 1 Sw Bowbells, ND | RAWS STATION BLLN8 SUSTAINED WIND 41 MPH GUSTING 42 MPH |
| Nov 13, 12:29 PM MST | HIGH SUST WINDS 42 | 11 Wnw Fortuna, ND | SUSTAINED WIND 42 MPH GUSTING TO 57 MPH |
| Nov 13, 2:40 PM MST | HIGH SUST WINDS 41 | Ray, ND | SUSTAINED WINDS 41 MPH GUSTING 52 MPH |
| Nov 13, 7:00 PM MST | HIGH SUST WINDS 40 | 2 Ne Velva, ND | TREE DAMAGE 3 INCH DIAMETER BRANCHES BROKE OFF AND TORE DOWN A FENCE. LATE REPORT. |
| Nov 13, 7:00 PM MST | HIGH SUST WINDS 40 | 2 Nw Beulah, ND | DOWN SPOUTS BLOWN OFF AND TREE BARK BLOWN OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1967 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 122122 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 325 PM CST MON NOV 12 2007 ...RED FLAG WARNING FOR STRONG WINDS LOW RELATIVE HUMIDITIES OVER WEST AND MOST OF CENTRAL NORTH DAKOTA TUESDAY... .A DEEP LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA ON TUESDAY. A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE AREA WILL MOVER THROUGH NORTHWEST NORTH DAKOTA TUESDAY MORNING...REACHING THE EASTERN SECTIONS OF THE STATE TUESDAY AFTERNOON. AS THE FRONT PASSES WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WILL SPREAD OVER THE REGION. SOME GUSTS TO 60 MPH ARE POSSIBLE. THE COMBINATION OF HIGH WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE VERY HIGH TO EXTREME FIRE DANGER. HUNTERS AND OUTDOOR ENTHUSIASTS SHOULD REFRAIN FROM OPEN FIRES. THE WINDS AND FIRE DANGER WILL LOWER AS WINDS DIMINISH AND RELATIVE HUMIDITIES RISE TUESDAY EVENING. NDZ001>005-009>013-017>022-031>035-040>046-130345- /O.NEW.KBIS.FW.W.0025.071113T1500Z-071114T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 325 PM CST MON NOV 12 2007 /225 PM MST MON NOV 12 2007/ ...RED FLAG WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY. WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH SOME GUSTS TO 60 MPH POSSIBLE. THE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES OF 20 TO 25 PERCENT WILL CREATE A CRITICAL WILD FIRE HAZARD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ABELING
5 follow-up statements
000 WWUS83 KBIS 130301 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 901 PM CST MON NOV 12 2007 ...RED FLAG WARNING FOR STRONG WINDS LOW RELATIVE HUMIDITIES OVER WEST AND MOST OF CENTRAL NORTH DAKOTA TUESDAY... .A DEEP LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA ON TUESDAY. A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE AREA WILL MOVER THROUGH NORTHWEST NORTH DAKOTA TUESDAY MORNING...REACHING THE EASTERN SECTIONS OF THE STATE TUESDAY AFTERNOON. AS THE FRONT PASSES WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WILL SPREAD OVER THE REGION. SOME GUSTS TO 60 MPH ARE POSSIBLE. THE COMBINATION OF HIGH WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE VERY HIGH TO EXTREME FIRE DANGER. HUNTERS AND OUTDOOR ENTHUSIASTS SHOULD REFRAIN FROM OPEN FIRES. THE WINDS AND FIRE DANGER WILL LOWER AS WINDS DIMINISH AND RELATIVE HUMIDITIES RISE TUESDAY EVENING. NDZ001>005-009>013-017>022-031>035-040>046-131115- /O.CON.KBIS.FW.W.0025.071113T1500Z-071114T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 901 PM CST MON NOV 12 2007 /801 PM MST MON NOV 12 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY. WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH SOME GUSTS TO 60 MPH POSSIBLE. THE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES OF 20 TO 25 PERCENT WILL CREATE A CRITICAL WILD FIRE HAZARD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KBIS 131113 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 513 AM CST TUE NOV 13 2007 ...RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES OVER WEST AND CENTRAL NORTH DAKOTA TODAY... .A DEEP LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA TODAY. A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE AREA WILL MOVER THROUGH NORTHWEST NORTH DAKOTA THIS MORNING...REACHING THE EASTERN SECTIONS OF THE STATE EARLY THIS AFTERNOON. AS THE FRONT PASSES...WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WILL SPREAD OVER THE REGION. SOME GUSTS TO 60 MPH ARE POSSIBLE. THE COMBINATION OF HIGH WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE VERY HIGH TO EXTREME FIRE DANGER. HUNTERS AND OUTDOOR ENTHUSIASTS SHOULD REFRAIN FROM OPEN FIRES. THE WINDS AND FIRE DANGER WILL LOWER AS WINDS DIMINISH AND RELATIVE HUMIDITIES RISE THIS EVENING. NDZ023-025-036-037-047-048-050-051-131915- /O.EXB.KBIS.FW.W.0025.071113T1500Z-071114T0300Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 513 AM CST TUE NOV 13 2007 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING. WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH SOME GUSTS TO 60 MPH POSSIBLE. THE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES OF 20 TO 25 PERCENT WILL CREATE A CRITICAL WILD FIRE HAZARD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ001>005-009>013-017>022-031>035-040>046-131915- /O.EXT.KBIS.FW.W.0025.071113T1500Z-071114T0300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 513 AM CST TUE NOV 13 2007 /413 AM MST TUE NOV 13 2007/ ...RED FLAG WARNING NOW IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING. WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH SOME GUSTS TO 60 MPH POSSIBLE. THE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES OF 20 TO 25 PERCENT WILL CREATE A CRITICAL WILD FIRE HAZARD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NH
000 WWUS83 KBIS 131726 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1126 AM CST TUE NOV 13 2007 ...RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES OVER WEST AND CENTRAL NORTH DAKOTA TODAY... .A DEEP LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA TODAY. A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE AREA WILL MOVE INTO MINNESOTA BY EVENING. WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WILL CONTINUE OVER THE REGION. SOME GUSTS TO 60 MPH ARE POSSIBLE WEST AND NORTH CENTRAL. THE COMBINATION OF HIGH WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE VERY HIGH TO EXTREME FIRE DANGER. HUNTERS AND OUTDOOR ENTHUSIASTS SHOULD REFRAIN FROM OPEN FIRES. THE WINDS AND FIRE DANGER WILL LOWER AS WINDS DIMINISH AND RELATIVE HUMIDITIES RISE THIS EVENING. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140130- /O.CON.KBIS.FW.W.0025.000000T0000Z-071114T0300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1126 AM CST TUE NOV 13 2007 /1026 AM MST TUE NOV 13 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH SOME GUSTS TO 60 MPH POSSIBLE. THE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES OF 20 TO 25 PERCENT WILL CREATE A CRITICAL WILD FIRE HAZARD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ABELING
000 WWUS83 KBIS 132131 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 331 PM CST TUE NOV 13 2007 ...RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES OVER WEST AND CENTRAL NORTH DAKOTA THROUGH 9 PM THIS EVENING... .A DEEP LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA CAUSING WEST TO NORTHWEST WINDS OF 35 TO 50 MPH OVER THE REGION. SOME GUSTS TO 60 MPH ARE POSSIBLE WEST AND NORTH CENTRAL THIS EVENING. THE COMBINATION OF HIGH WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE VERY HIGH TO EXTREME FIRE DANGER. HUNTERS AND OUTDOOR ENTHUSIASTS SHOULD REFRAIN FROM OPEN FIRES. THE WINDS AND FIRE DANGER WILL LOWER AS WINDS DIMINISH AND RELATIVE HUMIDITIES RISE THIS EVENING. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140300- /O.CON.KBIS.FW.W.0025.000000T0000Z-071114T0300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 331 PM CST TUE NOV 13 2007 /231 PM MST TUE NOV 13 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH SOME GUSTS TO 60 MPH POSSIBLE. THE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES OF 20 TO 25 PERCENT WILL CREATE A CRITICAL WILD FIRE HAZARD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ABELING
000 WWUS83 KBIS 140254 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 854 PM CST TUE NOV 13 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140400- /O.EXP.KBIS.FW.W.0025.000000T0000Z-071114T0300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 854 PM CST TUE NOV 13 2007 /754 PM MST TUE NOV 13 2007/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM CST /8 PM MST/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM CST /8 PM MST/ THIS EVENING. STRONG WINDS CONTINUE...HOWEVER RELATIVE HUMIDITIES HAVE INCREASED OVER WESTERN AND CENTRAL NORTH TO ABOVE CRITICAL VALUES. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Nov 12, 2:05 PM MST, 20 minutes earlier.
Area forecast discussion, Nov 12, 2:05 PM MST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CST MON NOV 12 2007 .SYNOPSIS...A STRONG COLD FRONT WILL PUSH THROUGH THE STATE ON TUESDAY. STRONG AND GUSTY NORTHWEST WINDS OF 35 TO 50 MPH WILL DEVELOP BY LATE TUESDAY MORNING AND CONTINUE INTO THE AFTERNOON ACROSS MUCH OF WEST AND CENTRAL NORTH DAKOTA. THERE IS A POTENTIAL FOR SOME WIND GUSTS TO 60 MPH. IN ADDITION...LOW RELATIVE HUMIDITIES OF 20 TO 25 PERCENT TUESDAY AFTERNOON WILL RESULT IN CRITICAL WILD FIRE BEHAVIOR. && .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...MAIN CONCERN WILL BE STRONG WINDS AND FIRE DANGER ON TUESDAY. STRONG COLD FRONT WILL PUSH THROUGH THE REGION BY TUESDAY MORNING NORTHWEST...REACHING THE EAST BY AFTERNOON. A VERY STRONG PRESSURE GRADIENT WILL USHER IN WEST TO NORTHWEST WINDS OF 35 TO 50 MPH ACROSS WEST AND MOST OF CENTRAL NORTH DAKOTA. THERE IS A POTENTIAL FOR WIND GUSTS TO 60 MPH. HAVE CONTINUE TO THE HIGH WIND WATCH FOR TUESDAY. WIND ADVISORIES WILL LIKELY BE NEEDED OVER A PORTION OF THE EAST CENTRAL TUESDAY AFTERNOON. ADDITIONAL WIND ADVISORIES AND/OR WARNINGS MAY BE REQUIRED WEDNESDAY. FORE WEATHER CONCERNS WILL BE LESS WEDNESDAY DUE TO COOLER AIR AND HIGHER HUMIDITIES. REMAINDER OF THE SHORT TERM LOOKS DRY AS THE MID LEVEL FLOW TRANSITIONS TO A BROAD RIDGE ALOFT BY FRIDAY. .LONG TERM...FRIDAY THROUGH MONDAY... GFS/ECMWF MODELS START THIS PERIOD IN FAIR AGREEMENT WITH WEAK RIDGING OVER THE NRN ROCKIES AND NRN PLAINS ON FRIDAY. AFTER THIS TIMEFRAME IS WHERE DIFFERENCES DEVLOP. THE GFS SHOWS STRONGER RIDGING OVER THE NRN PLAINS INTO SRN CANADA WHILE THE ECMWF REMAINS WITH WEAK RIDGING ON SATURDAY. BY SUNDAY BOTH MODELS CONTINUE DIVERGING WITH THE ECMWF SHOWING WEAK RIDGING WHILE THE GFS WITH A CENTRAL PLAINS TROUGH. THIS FORECAST PERIOD LOOKS MOSTLY DRY UNTIL MONDAY WHERE A SLIGHT CHANCE OF SNOW SHOWERS IS POSSIBLE. AT THIS TIME THE ECMWF IS SHOWING SIGNS OF A DIGGING TROUGH ALONG THE WEST COAST WHILE THE GFS SHOWS WEAK WESTERLY FLOW. OVERALL NO SIGNIFICANT CHANGES TO THE EXTENDED FORECAST AS MODEL FORECAST PATTERN LOOKS SHAKEY. && .AVIATION... NO REAL BIG CONCERNS WITH AVIATION TONIGHT. CURRENT GUSTY SOUTHWEST WINDS WILL SUBSIDE THOUGH A SUSTAINED WIND OF AROUND 15 MPH LOOKS LIKELY IN MOST AREAS. HIGH CIRRUS CLOUDS SPILLING OVER INTO THE STATE FROM MONTANA AT PRESENT. EXPECT SOME MID LEVEL CLOUD TO DEVELOP TONIGHT OVER THE AREA. ON TUESDAY...HIGH WINDS LOOK LIKELY AND WILL IMPACT AVIATION MOST OF THE DAY. SOME MID LEVEL CLOUDS IN MOST AREAS WITH A BROKEN LAYER OF AROUND 8,000 FT MAY OCCUR IN THE NORTHERN AREAS. DONT EXPECT ANY PRECITATION AT THIS TIME. && .FIRE WEATHER...HAVE ISSUED A RED FLAG WARNING FOR TUESDAY FOR STRONG WINDS OF 30 TO 45 MPH WITH POTENTIAL GUSTS TO 60 MPH AND LOW RELATIVE HUMIDITIES OF 20 TO 25 PERCENT OVER WEST AND MUCH OF CENTRAL NORTH DAKOTA. STRONG WINDS WILL CONTINUE TUESDAY NIGHT AND WEDNESDAY...HOWEVER RELATIVE HUMIDITIES WILL BE MUCH HIGHER. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY FOR NDZ001>005-009>013-017>022-031>035-040>046. HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR NDZ001>004-009>012-017>022-031>033-040-041-043-044. && WAA/VJ
Hazardous weather outlook, Nov 12, 3:57 AM MST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 457 AM CST MON NOV 12 2007 NDZ005-013-023-025-034>037-042-045>048-050-051-131100- ROLETTE-PIERCE-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT- SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 457 AM CST MON NOV 12 2007 /357 AM MST MON NOV 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN INTENSE LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN CANADA TUESDAY...CREATING A SIGNIFICANT PRESSURE GRADIENT ACROSS THE NORTHERN PLAINS. SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS UP TO 45-50 MPH CAN BE EXPECTED IN THE AFTERNOON ON TUESDAY. A WIND ADVISORY WILL THUS LIKELY BE NEEDED OVER SOUTH CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA ON TUESDAY. THE STRONG WINDS WILL BE A HAZARD TO HIGH PROFILE VEHICLES AND THOSE WORKING ON ELEVATED POSITIONS. THE STRONG WINDS WILL ALSO BE A HAZARD FOR WILDFIRES. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD AVOID OPEN FIRES. GUSTY NORTHWEST WINDS OF 25 TO 45 MPH WILL CONTINUE TUESDAY NIGHT THROUGH WEDNESDAY DAYTIME. ADDITIONAL WIND ADVISORIES OR WATCHES/WARNINGS WILL LIKELY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>004-009>012-017>022-031>033-040-041-043-044-131100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 457 AM CST MON NOV 12 2007 /357 AM MST MON NOV 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN INTENSE LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN CANADA ON TUESDAY...CREATING A SIGNIFICANT PRESSURE GRADIENT ACROSS THE NORTHERN PLAINS. AS A RESULT...GUSTY WESTERLY WINDS OF 30 TO 40 MPH AND GUSTS UP TO AROUND 55 MPH ARE EXPECTED OVER WEST AND NORTH CENTRAL ND (WHERE A HIGH WIND WATCH IS IN EFFECT). THESE WINDS WILL DEVELOP ACROSS THE WEST EARLY TUESDAY MORNING AND SPREAD EAST THROUGHOUT THE MORNING AND AFTERNOON HOURS. THE STRONG WINDS WILL BE A HAZARD TO HIGH PROFILE VEHICLES AND THOSE WORKING ON ELEVATED POSITIONS. THE STRONG WINDS WILL ALSO BE A HAZARD FOR WILDFIRES. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD AVOID OPEN FIRES. GUSTY NORTHWEST WINDS OF 25 TO 45 MPH WILL CONTINUE TUESDAY NIGHT THROUGH WEDNESDAY DAYTIME. ADDITIONAL WIND ADVISORIES OR WATCHES/WARNINGS WILL LIKELY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:23 AM MST | High Wind Watch | BIS | Adams, Billings, Bottineau, Bowman, Burke, Divide and 13 more | 25 hr |
Nearby
Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.